Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 24, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 25, 2018, 6:14 PM MDT for Catron County, Grant County, Sierra County, New Mexico. It took effect at May 26, 2018, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2018, 6:14 PM MDT (00:14 UTC)
- In effect from
- May 26, 2018, 1:00 PM MDT
- Expired
- May 26, 2018, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Grant County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 176 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5717 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484 WWUS84 KEPZ 260014 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 614 PM MDT Fri May 25 2018 ...CRITICAL CONDITIONS OVER CATRON COUNTY SATURDAY AFTERNOON... .An upper low over central California will track east over southern Nevada Saturday, resulting in an increase in southwest winds over much of Catron county during the afternoon hours. Warm temperatures combined with very dry air will result in RH values around 5 percent across much of fire zone 110. As a result several hours of critical fire weather conditions will persist across this area Saturday afternoon. NMZ110-261400- /O.NEW.KEPZ.FW.W.0024.180526T1900Z-180527T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 614 PM MDT Fri May 25 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 110... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM MDT Saturday. * AFFECTED AREA...Fire weather zone 110. * WIND...Southwest around 20 mph. * HUMIDITY...5 to 7 percent. * HIGHEST THREAT...is located across southern and central portions of Catron county in western New Mexico. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Laney
1 follow-up statement
506 WWUS84 KEPZ 261353 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 753 AM MDT Sat May 26 2018 ...CRITICAL CONDITIONS OVER CATRON COUNTY SATURDAY AFTERNOON... .An upper low over central Nevada will cause an increase in southwest winds over much of southwestern New mexico during the afternoon hours. Warm temperatures combined with very dry air will result in RH values around 5 percent across most areas. Strongest winds across the far northwestern portions of the region will result in several hours of critical fire weather Saturday afternoon for Catron county. NMZ110-270100- /O.CON.KEPZ.FW.W.0024.180526T1900Z-180527T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- 753 AM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 110... * AFFECTED AREA...Fire weather zone 110. * WIND...Southwest around 20 mph. * HUMIDITY...5 to 7 percent. * HIGHEST THREAT...is located across southern and central portions of Catron county in western New Mexico. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Laney
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 25, 3:24 PM MDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 25, 3:24 PM MDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 324 PM MDT Fri May 25 2018 .SYNOPSIS... Hot and dry weather with afternoon breezes will continue over the Memorial Holiday weekend and next week. The first in a pair of late season upper low pressure systems will deliver more southwest winds to the borderland into early next week. Another system will trough will follow over the western states later next week and sustain our afternoon breezes. Lowland highs Saturday and next week will climb to the low 100's, with mountain readings to the upper 70s expected. && .DISCUSSION... Broad upper level ridge is beginning to slowly translate eastward over the eastern rockies, as late season upper level low pressure moves onshore over northern Ca. Its approach is starting to tap increasing amounts of high level ST moisture from off Baja Ca. Dryline has moved east of the area, with surface dewpoints in Hudspeth and Otero counties and elsewhere to the low teens at this time. Light winds area noted across our CWFA this afternoon, under a full latitude high pressure ridge aloft that extends northward from western Mexico up along the eastern rockies. The ridge will translate slowly eastward of the area later Saturday, as a late season upper low moves into the inter-mountain west. The low will stall and continue to spin over this general area through early next week, as it becomes a cutoff feature. Pattern remains active as another trough digs southeast over the Pacific northwest. This feature will lift remnants of the low out of the area, while it continues to dig into the inter-mountain west later next week. Pattern should relax next weekend, as the we begin the typical transition to a more barotropic atmosphere this time of year. High pressure aloft remains forecast to rebuild build northward from Mexico at that time that supports light winds and continued hot weather. IMPACTS SATURDAY THROUGH NEXT WEEK: The heat is on - even hotter weather is on tap for Saturday and later next week. The combination of subsidence and southwest downslope flow from the Sierra Madre range, will result in lowland highs from the mid 90s to low 100s, with mountain readings from the upper 70s to lower 80s. There is a potential for the hot weather to continue into next weekend with the high expected to build northward over our area. Drink plenty of water. If you're not sweating, you are not drinking enough water. && .AVIATION...Valid 26/00Z-27/00Z... P6SM SKC-FEW250 to start period, becoming FEW-SCT150-200 SCT-BKN250 after 12Z. Winds will mainly be out of the W to NW AOB 12KTS becoming S to SW after 12Z at 10-20G30KTS with strongest winds west. && .FIRE WEATHER... Upper ridge moving across the region followed by southwest flow will keep temperatures much above normal with relative humidities into the single digits through the period. Expect highs in the mid 90s to near 100. Winds will be on the increase for Saturday out of the south to southwest at 10 to 20 mph which will create some near red flag conditions, especially over Grand and Hidalgo counties. Winds should remain below critical speeds but come close toward the middle of next week. Vent rates will remain very good to excellent. && .PRELIMINARY POINT TEMPS/POPS... El Paso 67 101 70 97 / 0 0 0 0 Sierra Blanca 67 100 68 96 / 0 0 0 0 Las Cruces 61 98 62 93 / 0 0 0 0 Alamogordo 61 98 64 93 / 0 0 0 0 Cloudcroft 52 77 53 72 / 0 0 0 0 Truth or Consequences 61 97 62 92 / 0 0 0 0 Silver City 56 89 53 83 / 0 0 0 0 Deming 58 98 56 94 / 0 0 0 0 Lordsburg 58 96 56 91 / 0 0 0 0 West El Paso Metro 68 100 69 96 / 0 0 0 0 Dell City 64 102 65 99 / 0 0 0 0 Fort Hancock 69 104 70 99 / 0 0 0 0 Loma Linda 66 96 66 91 / 0 0 0 0 Fabens 65 102 66 98 / 0 0 0 0 Santa Teresa 65 99 66 94 / 0 0 0 0 White Sands HQ 66 98 67 94 / 0 0 0 0 Jornada Range 60 98 62 93 / 0 0 0 0 Hatch 60 99 60 94 / 0 0 0 0 Columbus 61 99 62 96 / 0 0 0 0 Orogrande 67 99 68 94 / 0 0 0 0 Mayhill 56 86 57 82 / 0 0 0 0 Mescalero 55 85 56 81 / 0 0 0 0 Timberon 54 84 55 81 / 0 0 0 0 Winston 54 89 52 84 / 0 0 0 0 Hillsboro 59 94 57 88 / 0 0 0 0 Spaceport 60 97 61 92 / 0 0 0 0 Lake Roberts 50 87 48 81 / 0 0 0 0 Hurley 55 91 52 87 / 0 0 0 0 Cliff 50 93 48 87 / 0 0 0 0 Mule Creek 54 90 52 85 / 0 0 0 0 Faywood 57 93 55 87 / 0 0 0 0 Animas 58 97 57 92 / 0 0 0 0 Hachita 58 98 57 93 / 0 0 0 0 Antelope Wells 59 97 58 92 / 0 0 0 0 Cloverdale 57 92 55 87 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 26/20 Tripoli/Grzywacz
Hazardous weather outlook, May 25, 4:00 AM MDT, 14 hours 14 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 400 AM MDT Fri May 25 2018 NMZ401>417-TXZ418>424-261315- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 400 AM MDT Fri May 25 2018 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No significant weather impacts expected. Afternoon temperatures in the mid and upper 90s may cause heat related health problems especially for those involved with outside activities. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hot dry weather with abundant sunshine is expected through the period. Afternoon high temperatures mostly around the upper 90s to low 100s across many lowland locations may cause heat related health problems especially for persons involved with outside activities. Winds may also gust around 30 to 40 mph Saturday mainly for areas west of the Rio Grande. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rogash
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.